Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes mucus in stool and diarrhea after taking parasite medication?

Answered by
Dr.
Dr. Moumita Chakraborty,MD

General & Family Physician

Practicing since :2010

Answered : 250 Questions

default
Posted on Wed, 7 Jan 2015 in Infections
Question: Over the summer I was on my farm and I had to go to the bathroom so I had to go outside when I was done to my XXXXXXX when I turned around I noticed a small white worm about centimeter long looking like a tiny maggot in my stool I immediately went to the drugstore and bought a parasite medication but was never really sure if it was considerA pinworm or not now five months later I've been having mucus in my stool and diarrhea and I'm not sure if this is connected with that incident or not. What was that tiny little maggot ???
doctor
Answered by Dr. Moumita Chakraborty,MD 1 hour later
Brief Answer:
could be round worms

Detailed Answer:
Hello Sir

Welcome to Healthcare magic.

I understand your concern. Those maggot like thing could be round worms from any animal or human feces.

Your intestines might be infected due to such germs or any other thing in the environment, since the sanitary area was not hygenic. I would suggest you to take a tablet with a combination of norfloxacin and tinidazole for 5-7 days. This will cure your infection. Stay hydrated by drinking lots of water.

Hope this helps. Feel free to ask more.
Dr. Moumita Chakraborty
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Moumita Chakraborty,MD 13 minutes later
Yea because i dont have cramps or any other symptoms just the mucus diarrhea and my guts churn but no real pain do you think it could be the "round worms" this far down the road
doctor
Answered by Dr. Moumita Chakraborty,MD 1 hour later
Brief Answer:
yes,probable chances

Detailed Answer:
Hello Sir

Thank you for writing back!

It can be those worms, but nothing confirmed can be said until a stool culture is done. I still would advice you to take those antibiotics or else this type of stool with mucous can make you real weak.

Hope this helps. If you have no further clarifications, please rate this answer and close this discussion.
Thank you!
Dr. Moumita Chakraborty
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Tinidazole

doctor1 MD

hi sir, I am suffering with continuous burps and chest pain both left and right some times radiating to back . I went to the cardiologist and...

doctor1 MD

I seem to have a bloated stomach for the past few days. Digestion is fine and stools too are normal. But I feel feverish and have body ache...

doctor1 MD

YYYY@YYYY I am in Egypt and suffering from wind and diarrhea with some physical weakness (not muscular, just lack of energy). There is no pain...

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I...

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and...

doctor1 MD

I will describle it chronlogically. I have had gastric issues on and off for so many years. But it significantly started on July 2017. He only did...

doctor1 MD

Hello i have Trich and I’m taking tinidazole 500 mg 4 a day & i have Thick white discharge instead of off white watery bad smell ? What’s going on